Ask an expert
Question

10 Jan 2005

Reason for weight gain using Trepiline?
I would like to know if the common side effect of weight gain while using trepiline is due to the medication causing an increase in appetite or is it an automatic weight gain that does not have anything to do with intake?-can this be controlled by eating less while on the medication?
Answer 391 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Weight gain is a common and well-known adverse effect of short-term and long-term treatment with tricyclic antidepressants (such as trepiline), primarily as a result of excessive appetite. Preventing weight gain is the ideal strategy. This involves caloric restriction and increased caloric expenditure through aerobic exercise.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.